Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 74, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 13, 2025, 1:35 PM EDT for Bedford County, Fulton County, Huntingdon County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2025, 1:35 PM EDT (17:35 UTC)
- Expired
- Aug 13, 2025, 3:37 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bedford County, PA, Fulton County, PA, Huntingdon County, PA
The radar
The State College radar (KCCX), 88 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
337
WGUS51 KCTP 131735
FFWCTP
PAC009-057-061-132045-
/O.NEW.KCTP.FF.W.0074.250813T1735Z-250813T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
135 PM EDT Wed Aug 13 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Southwestern Huntingdon County in central Pennsylvania...
Northeastern Bedford County in south central Pennsylvania...
Northeastern Fulton County in south central Pennsylvania...
* Until 445 PM EDT.
* At 135 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2.5 inches of rain have fallen. Additional rainfall amounts
of 0.5 to 1.5 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
New Enterprise, Osterburg, Waterfall, Rockhill Furnace, Wells
Tannery, Dudley, Coaldale, St. Clairsville, Cessna, Saxton, Broad
Top City, Three Springs, Orbisonia, Saltillo, Defiance, Hopewell,
Coalmont and Shade Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4022 7822 4028 7787 4007 7786 4006 7786
4009 7819 4009 7836 4007 7857 4017 7861
4022 7823
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Banghoff1 follow-up statement
627
WGUS71 KCTP 131937
FFSCTP
Flash Flood Statement
National Weather Service State College PA
337 PM EDT Wed Aug 13 2025
PAC009-057-061-131947-
/O.CAN.KCTP.FF.W.0074.000000T0000Z-250813T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford PA-Fulton PA-Huntingdon PA-
337 PM EDT Wed Aug 13 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN HUNTINGDON,
NORTHEASTERN BEDFORD AND NORTHEASTERN FULTON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4022 7822 4028 7787 4007 7786 4006 7786
4009 7819 4009 7836 4007 7857 4017 7861
4022 7823
$$
BanghoffWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 6:52 AM EDT, 6 hours 43 minutes earlier.
Area forecast discussion, Aug 13, 6:52 AM EDT, 6 hours 43 minutes before
Area Forecast Discussion National Weather Service State College PA 652 AM EDT Wed Aug 13 2025 .SYNOPSIS... * Cold front moves in from the north tonight and slows/stalls over the state tonight. Storms today may produce heavy rain. * Afternoon thunderstorms are possible Thursday, mainly S * Dry Friday with low humidity * PM thunderstorms return Saturday && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers finally entering Warren Co at 08Z. But, outflow boundary is moving ahead of the cells. That should assist in diminishing these SHRA/TSRA. But, they likely won't go away totally with patchy rain and a stray CG or two. The forcing is still good, and heating of the day will certainly help deep convection become widespread. Cloud cover from current convection will spread across the CWA, and probably keep it a bit cooler than prev fcsts had it being, esp in the NW. The best shot at sun today is the SE/Lower Susq where a few spots could hit 90F. Td in the L-M70s could push AppT close to 100. But, the uncertainty of just how much cloud cover there will be and how early it will get that far SE keeps confidence low in places getting to 100F heat index that we will stay away from a heat advy at this point. PWAT in the 1.5-1.8" range today and little shear makes the possibility of heavy downpours real. NAM even makes points of >2" rainfall. Thus, we are in a MRGL risk for excessive rainfall. Have mentioned +RA possible in the wx grids. But, it's been so dry for the past 14 days that generating flooding is going to be a tall order. Shear is low (20-30kts), so the risk for severe is pretty low, especially if clouds keep things a little cooler than forecast. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Convection should be on-going this evening. Again, some risk of +RA/flooding exists, mainly with repeated cells passing over the same spot. But, again, antecedent conditions are dry. The cold front moving down from the N should get into the central mtns tonight and slow down considerably. That will leave a lifting mechanism in place for the central and srn zones for Thursday. The higher (30-40) PoPs should be in the SE half with the NW staying dry as the dewpoints there drop into the M50s - even while Lancaster Co holds onto dewpoints in the L70s. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Lowering humidity on Friday will bring some minor/temporary relief to summertime humidity, but overall there is no end to our run of hot/above normal temperatures through mid August. Minor plume of moisture along a weak trough will allow for a few diurnal TSRA Saturday along the spine of the Appalachians. A cold front then moves down into the area later Sunday, and should have scattered to numerous SHRA/TSRA in advance of and along the front. The sfc high behind that front should be strong enough to push the front to the srn border, but it could linger nearby. That would lead to isold SHRA/TSRA into mid-week. So we can't quite shake 20-30 PoPs for next week. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... Mid and high clouds will continue to increase from west to east this morning as a result of the deep, moist southwesterly flow ahead of a cold front. Look for generally VFR with some limited IFR/LIFR CIGS/vsbys across the Lower Susq Valley through 13Z. Winds will remain relatively light from the SE through SW. During the daylight hours today, we'll see building clouds throughout the morning with an area of briefly weakening showers and scattered TSRA over NW in a zone of maximum llvl moisture advection. Afterward, scattered to widespread showers and thunderstorms developing for the afternoon (with brief MVFR to IFR) as the primary axis of deep- layer moisture shifts east across the region ahead of a cold front approaching from the northwest. Forcing for these storms will mainly be ahead of slow moving front, which makes predictability for the timing of these storms tricky. Most sites will likely see a shower overhead at some point today, but due to the cellular based storm mode, timing the occurrence at any one location is difficult. Will continue to employ prob30 groups to highlight the window where thunderstorms are possible. Outlook... Thu...Lingering showers/and a few PM storms possible across the southern airspace. Some valley fog is possible through about 12Z today, and a tempo group has been included to highlight this at sites were confidence in fog formation is highest. Fri...AM fog possible; otherwise VFR. Sat...Mainly VFR. Sun...Mainly VFR, but chance of a shower or storm north late. Mon...Chance of a shower early, then clearing. && .CLIMATE... It's been a very dry period over the last 2 weeks or so. Here are the precipitation totals and rankings for the first 11 days of August (month to date): MDT: T (2nd driest); last measurable rain 7/31 IPT: 0.00" (driest); last measurable rain 7/30 AOO: 0.01" (2nd driest); last measurable rain 8/6 BFD: 0.09" (T5th driest); last measurable rain 8/6 STC: T (T2nd driest); last measurable rain 7/28 && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Dangelo/Steinbugl AVIATION...Lambert CLIMATE...Steinbugl
Hazardous weather outlook, Aug 13, 7:11 AM EDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service State College PA 711 AM EDT Wed Aug 13 2025 PAZ004>006-010>012-017-018-037-041-042-045-046-141115- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming- 711 AM EDT Wed Aug 13 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms with very heavy rain are possible today and early tonight. The heavy rain may cause isolated incidents of flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ019-024>028-033>036-049>053-056>059-063>066-141115- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Union-Snyder-Montour-Northumberland-Columbia- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 711 AM EDT Wed Aug 13 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms with very heavy rain are possible today and early tonight. The heavy rain may cause isolated incidents of flooding. A thunderstorm or two could make gusty winds, as well. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:32 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 43 min |
| Aug 13, 5:03 PM EDT | Flash Flood Warning | CTP | Lancaster | 117 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.